Alert archive / Oregon / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Medford, OR

June 8, 2015Siskiyou County, California; 7 counties in Oregon

NWS Medford, OR issued this red flag warning at Jun 8, 2015, 3:12 PM PDT for Siskiyou County, California; 7 counties in Oregon. It took effect at Jun 9, 2015, 4:53 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2015, 3:12 PM PDT (22:12 UTC)
In effect from
Jun 9, 2015, 4:53 AM PDT
Expired
Jun 9, 2015, 11:00 PM PDT
In force
18 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lane County, OR

The radar

The Medford radar (KMAX), 80 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1908 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WWUS86 KMFR 082212
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KMFR
312 PM PDT MON JUN 8 2015

...SCATTERED THUNDERSTORMS LIKELY ON TUESDAY AND WEDNESDAY...

.INSTABILITY AND MOISTURE WILL INCREASE THROUGH TUESDAY AS AN
UPPER LEVEL DISTURBANCE ARRIVES FROM THE SOUTH AND MOISTURE
FUNNELS IN FROM THE SOUTHEAST. THIS WILL BRING ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS PORTIONS OF NORTHERN CALIFORNIA AND
SOUTHWESTERN OREGON THIS AFTERNOON AND EVENING...THEN SCATTERED
THUNDERSTORM COVERAGE IS EXPECTED TO EXPAND TO THE NORTH AND EAST
TUESDAY. WHILE SOME THUNDERSTORMS WILL RESULT IN MODERATE AND
HEAVY RAINFALL DUE TO SLOW STORM MOVEMENT...ABUNDANT CLOUD TO
GROUND LIGHTNING IS EXPECTED TO RESULT IN MANY FIRE STARTS DUE TO
DRY FUEL CONDITIONS. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TO
DEVELOP OVER NORTHERN CALIFORNIA ON WEDNESDAY...THEN A WARMING
AND DRYING TREND IS EXPECTED AT THE END OF THE WEEK.

CAZ280-281-284-091015-
/O.UPG.KMFR.FW.A.0001.150609T1800Z-150610T0600Z/
/O.NEW.KMFR.FW.W.0001.150609T1800Z-150610T0600Z/
/O.NEW.KMFR.FW.A.0002.150610T1800Z-150611T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
312 PM PDT MON JUN 8 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11
AM TO 11 PM PDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING. 

* IMPACTS: ABUNDANT LIGHTNING ON DRY FUELS IS EXPECTED TO RESULT
  IN MANY NEW FIRE STARTS ACROSS THE WARNING AREA. THESE FIRE
  STARTS HAVE THE POTENTIAL TO OVERWHELM INITIAL ATTACK...AND MAY
  SPREAD TO THREATEN LIFE AND PROPERTY. ADDITIONALLY...ABOVE
  NORMAL TEMPERATURES AND A DRYING TREND IS EXPECTED DURING THE
  REMAINDER OF THE WEEK.

* AFFECTED AREA: FIRE WEATHER ZONES 280...281...284

* COUNTIES AFFECTED: SISKIYOU.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
  WITHIN THE WARNING AREA TUESDAY AFTERNOON AND EVENING. SCATTERED
  THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AFTERNOON AND
  EVENING.

* OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE 
  POSSIBLE WITH STRONGER THUNDERSTORMS.

* RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND 
  STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME 
  THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER 
  STORM CORES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE
NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD
ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ORZ620>623-091015-
/O.UPG.KMFR.FW.A.0001.150609T1800Z-150610T0600Z/
/O.NEW.KMFR.FW.W.0001.150609T1800Z-150610T0600Z/
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
312 PM PDT MON JUN 8 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11
AM TO 11 PM PDT TUESDAY.

* IMPACTS: ABUNDANT LIGHTNING ON DRY FUELS IS EXPECTED TO RESULT
  IN MANY NEW FIRE STARTS ACROSS THE WARNING AREA. THESE FIRE
  STARTS HAVE THE POTENTIAL TO OVERWHELM INITIAL ATTACK...AND MAY
  SPREAD TO THREATEN LIFE AND PROPERTY. ADDITIONALLY...ABOVE
  NORMAL TEMPERATURES AND A DRYING TREND IS EXPECTED DURING THE
  REMAINDER OF THE WEEK.

* AFFECTED AREA: FIRE WEATHER ZONES 620...621...622...623

* COUNTIES AFFECTED: CURRY...JOSEPHINE...JACKSON...KLAMATH

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
  OVER THE HIGHER ELEVATIONS OF THE WARNING AREA TUESDAY AFTERNOON
  AND EVENING...AND MAY ALSO SPREAD TO ADJACENT VALLEYS DURING
  THAT TIME PERIOD.

* OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE 
  POSSIBLE WITH STRONGER THUNDERSTORMS.

* RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND 
  STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME 
  THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER 
  STORM CORES. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE
NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD
ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ617-619-091015-
/O.NEW.KMFR.FW.W.0001.150609T1800Z-150610T0600Z/
UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
312 PM PDT MON JUN 8 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY. 

* IMPACTS: ABUNDANT LIGHTNING ON DRY FUELS IS EXPECTED TO RESULT
  IN MANY NEW FIRE STARTS ACROSS THE WARNING AREA. THESE FIRE
  STARTS HAVE THE POTENTIAL TO OVERWHELM INITIAL ATTACK...AND MAY
  SPREAD TO THREATEN LIFE AND PROPERTY. ADDITIONALLY...ABOVE
  NORMAL TEMPERATURES AND A DRYING TREND IS EXPECTED DURING THE
  REMAINDER OF THE WEEK.

* AFFECTED AREA: FIRE WEATHER ZONES 617...619

* COUNTIES AFFECTED: DOUGLAS...CURRY

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
  WITHIN THE WARNING AREA TUESDAY AFTERNOON AND EVENING.

* OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE 
  POSSIBLE WITH STRONGER THUNDERSTORMS.

* RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND
  STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME
  THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER
  STORM CORES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE
NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD
ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
577 
WWUS86 KMFR 091040
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KMFR
340 AM PDT TUE JUN 9 2015

CAZ280-281-284-100000-
/O.CON.KMFR.FW.W.0001.150609T1800Z-150610T0600Z/
/O.CON.KMFR.FW.A.0002.150610T1800Z-150611T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
340 AM PDT TUE JUN 9 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

* IMPACTS: THUNDERSTORM ACTIVITY WILL CREATE ERRATIC FIRE
  BEHAVIOR AND NEW FIRE STARTS.

* AFFECTED AREA: 
  IN NORTHERN CA...FIRE WEATHER ZONES 280...281 AND 284.

* COUNTIES AFFECTED: SISKIYOU.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS THIS MORNING WILL BECOME
  SCATTERED THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS
  ARE ALSO POSSIBLE WEDNESDAY AFTERNOON AND EVENING.

* OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE 
  POSSIBLE WITH STRONGER THUNDERSTORMS.

* RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND 
  STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME 
  THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER 
  STORM CORES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS
NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

ORZ617-619>623-100000-
/O.CON.KMFR.FW.W.0001.150609T1800Z-150610T0600Z/
UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
340 AM PDT TUE JUN 9 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* IMPACTS: THUNDERSTORM ACTIVITY WILL CREATE ERRATIC FIRE
  BEHAVIOR AND NEW FIRE STARTS.

* AFFECTED AREA: 
  IN SOUTHWEST OR...FIRE WEATHER ZONES 617...619...620...621...
  622 AND 623.

* COUNTIES AFFECTED: CURRY...JOSEPHINE...JACKSON...KLAMATH

* THUNDERSTORMS...ISOLATED THUNDERSTORMS THIS MORNING ARE EXPECTED
  TO BECOME SCATTERED THIS AFTERNOON AND EVENING.

* OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE 
  POSSIBLE WITH STRONGER THUNDERSTORMS.

* RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND 
  STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME 
  THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER 
  STORM CORES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS
NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

VISIT US AT WWW.WEATHER.GOV/MEDFORD
836 
WWUS86 KMFR 091153
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KMFR
453 AM PDT TUE JUN 9 2015

CAZ280-281-284-100000-
/O.EXT.KMFR.FW.W.0001.150609T1153Z-150610T0600Z/
/O.CON.KMFR.FW.A.0002.150610T1800Z-150611T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
453 AM PDT TUE JUN 9 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

* IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC 
  FIRE BEHAVIOR AND NEW FIRE STARTS. 

* AFFECTED AREA: 
  IN NORTHERN CA...FIRE WEATHER ZONES 280...281 AND 284.

* COUNTIES AFFECTED: SISKIYOU.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS THIS MORNING WILL BECOME 
  SCATTERED THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS 
  ARE ALSO POSSIBLE WEDNESDAY AFTERNOON AND EVENING.

* OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE 
  POSSIBLE WITH STRONGER THUNDERSTORMS.

* RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND 
  STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME 
  THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER 
  STORM CORES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS
NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

ORZ617-619>623-100000-
/O.EXT.KMFR.FW.W.0001.150609T1153Z-150610T0600Z/
UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
453 AM PDT TUE JUN 9 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC 
  FIRE BEHAVIOR AND NEW FIRE STARTS. 

* AFFECTED AREA: 
  IN SOUTHWEST OR...FIRE WEATHER ZONES 617...619...620...621...
622 AND 623.

* COUNTIES AFFECTED: CURRY...JOSEPHINE...JACKSON...KLAMATH

* THUNDERSTORMS...SCATTERED THUNDERSTORMS THIS MORNING WILL
  DIMINISH LATER THIS MORNING...THEN BECOME SCATTERED AGAIN THIS
  AFTERNOON AND EVENING.

* OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE 
  POSSIBLE WITH STRONGER THUNDERSTORMS.

* RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND 
  STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME 
  THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER 
  STORM CORES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE NUMEROUS
NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD ALSO
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

VISIT US AT WWW.WEATHER.GOV/MEDFORD
755 
WWUS86 KMFR 092128
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
228 PM PDT TUE JUN 9 2015


CAZ280-281-100600-
/O.CAN.KMFR.FW.A.0002.150610T1800Z-150611T0600Z/
/O.CON.KMFR.FW.W.0001.000000T0000Z-150610T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
228 PM PDT TUE JUN 9 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING... 
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE
WEATHER WATCH. 

* IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC 
  FIRE BEHAVIOR AND NEW FIRE STARTS.

* AFFECTED AREA: FIRE WEATHER ZONES 280 AND 281

* COUNTIES AFFECTED: SISKIYOU.

* THUNDERSTORMS...THUNDERSTORMS THIS MORNING WILL BECOME SCATTERED
  THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE ALSO
  POSSIBLE ON WEDNESDAY. 

* OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE 
  POSSIBLE WITH STRONGER THUNDERSTORMS.

* RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND 
  STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME 
  THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER 
  STORM CORES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE
NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD
ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ284-101200-
/O.UPG.KMFR.FW.A.0002.150610T1800Z-150611T0600Z/
/O.NEW.KMFR.FW.W.0002.150610T2100Z-150611T0500Z/
/O.CON.KMFR.FW.W.0001.000000T0000Z-150610T0600Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
228 PM PDT TUE JUN 9 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM PDT WEDNESDAY
FOR ABUNDANT LIGHTNING WITH DRY FUELS...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 10 PM PDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC 
  FIRE BEHAVIOR AND NEW FIRE STARTS.

* AFFECTED AREA: FIRE WEATHER ZONE 284 

* COUNTIES AFFECTED: SISKIYOU.

* THUNDERSTORMS...THUNDERSTORMS THIS MORNING WILL BECOME SCATTERED
  THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE ALSO
  EXPECTED WEDNESDAY AFTERNOON AND EVENING.

* OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE 
  POSSIBLE WITH STRONGER THUNDERSTORMS.

* RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND 
  STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME 
  THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER 
  STORM CORES.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE
NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD
ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ617-619>623-100600-
/O.CON.KMFR.FW.W.0001.000000T0000Z-150610T0600Z/
UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
228 PM PDT TUE JUN 9 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC 
  FIRE BEHAVIOR AND NEW FIRE STARTS.

* AFFECTED AREA: FIRE WEATHER ZONES 617...619...620...621...622
  AND 623

* COUNTIES AFFECTED: CURRY...JOSEPHINE...JACKSON...KLAMATH

* THUNDERSTORMS...SCATTERED THUNDERSTORMS THIS MORNING WILL BECOME
  ISOLATED LATER THIS EVENING.

* OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE 
  POSSIBLE WITH STRONGER THUNDERSTORMS.

* RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND 
  STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME 
  THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER 
  STORM CORES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE
NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS
COULD ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
538 
WWUS86 KMFR 100556
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1056 PM PDT TUE JUN 9 2015

CAZ284-101800-
/O.EXP.KMFR.FW.W.0001.000000T0000Z-150610T0600Z/
/O.CON.KMFR.FW.W.0002.150610T2100Z-150611T0500Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
1056 PM PDT TUE JUN 9 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 10 PM PDT
WEDNESDAY...
...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

* IMPACTS: INCREASING THUNDERSTORM ACTIVITY WILL CREATE ERRATIC 
  FIRE BEHAVIOR AND NEW FIRE STARTS. 

* AFFECTED AREA: 
  IN NORTHERN CA...FIRE WEATHER ZONE 284.

* COUNTIES AFFECTED: SISKIYOU.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY
  AFTERNOON AND EVENING.

* OUTFLOW WINDS...GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL BE 
  POSSIBLE WITH STRONGER THUNDERSTORMS.

* RAINFALL...DUE TO ABUNDANT ATMOSPHERIC MOISTURE AVAILABLE AND 
  STORM MOTION MOSTLY IN THE 5 TO 10 MPH RANGE...SOME 
  THUNDERSTORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL UNDER 
  STORM CORES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ABUNDANT LIGHTNING ON EXISTING VERY DRY FUELS COULD CAUSE
NUMEROUS NEW FIRE IGNITIONS. GUSTY AND ERRATIC OUTFLOW WINDS COULD
ALSO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ280-281-ORZ617-619>623-100700-
/O.EXP.KMFR.FW.W.0001.000000T0000Z-150610T0600Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
UMPQUA NATIONAL FOREST-WESTERN ROGUE RIVER-
SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
1056 PM PDT TUE JUN 9 2015

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

ISOLATED THUNDERSTORMS MAY OCCUR WEDNESDAY IN PORTIONS OF NORTHERN
CALIFORNIA.

$$

VISIT US AT WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jun 8, 2:55 PM PDT, 17 minutes earlier.

Area forecast discussion, Jun 8, 2:55 PM PDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
255 PM PDT MON JUN 8 2015

.DISCUSSION...CURRENT VISIBLE IMAGE SHOWS CU BUILDING UP OVER THE
CASCADES...SISKIYOUS...NORTHERN CAL AND EAST OF THE CASCADES. MODELS
SHOW INSTABILITY IN THESE AREAS INTO THIS EVENING, BUT THE TRIGGER
IS WEAK. DESPITE THIS DESPITE THIS A FEW ISOLATED THUNDERSTORMS
COULD STILL POP UP IN NORTHERN CAL AND SOUTHERN CASCADES LATE THIS
AFTERNOON AS 700MB WINDS WILL BE LIGHT FROM THE SOUTH AND STRONG
SURFACE HEATING COULD OVERWHELM THE CAP. THE FOCUS FOR ISOLATED
STORMS WILL BE PRIMARILY OVER SISKIYOU COUNTY...ALONG AND EAST OF
THE CASCADES....EDGING UP INTO THE KALMIOPSIS.

THE MAIN FOCUS OF CONCERN IS TONIGHT THROUGH TUESDAY. THE MODELS
REMAIN CONTINUE TO SHOW A WEAK UPPER LOW OFF THE CALIFORNIA COAST
WITH A SOUTHEAST FLOW AND THIS WILL TAP INTO SOME OF THE TROPICAL
MOISTURE TONIGHT THROUGH TUESDAY. PW VALUES HAVE ALREADY INCREASED
WITH THIS MORNINGS SOUNDING SHOWING PWATS OVER AN INCH AND THE
MODELS INDICATE THEY WILL RANGE BETWEEN 1.00 AND 1.50 INCHES
TONIGHT. FOR TONIGHT, WE'LL HAVE ISOLATED TO SCATTERED SHOWERS, BUT
ENOUGH INSTABILITY EXIST TO WARRANT A THREAT FOR ISOLATED
THUNDERSTORMS.

TUESDAY WILL BE THE MOST ACTIVE DAY OF THE WEEK WITH SCATTERED TO
NUMEROUS THUNDERSTORMS, ESPECIALLY TUESDAY AFTERNOON AND EARLY
EVENING. TWO MAIN CONCERNS EXIST ON TUESDAY. ONE IS THE POTENTIAL
FOR NEW STARTS FROM LIGHTNING. SECOND IS THE POTENTIAL FOR FLASH
FLOODING OVER THE BURN SCARS FROM PREVIOUS FIRES. BOTH OF THESE WILL
NEED TO BE MONITORED CLOSELY. THE ONLY AREAS THAT WILL NOT BE UNDER
THE THREAT OF THUNDERSTORMS IS THE COAST AND UMPQUA BASIN...WHERE
THE MARINE LAYER WILL MAKE FOR MORE STABLE CONDITIONS. STORM MOTION
WILL BE SLOW...SO AREAS THAT GET PRECIPITATION MAY GET A LOT OF IT,
THUS THE CONCERN FOR FLASH FLOODING FOR THE BURN SCAR AREAS.

THE UPPER LOW WILL MOVE INLAND INTO THE BAY AREA WEDNESDAY AND DRIER
NORTHWEST FLOW ALOFT WILL START TO MOVE INTO THE AREA FROM THE
NORTHWEST AND PUSH THE THREAT FOR THUNDERSTORMS SOUTHEAST INTO
NORTHERN CAL AND EAST OF THE CASCADES. THE MODELS SUGGEST THE
HIGHEST MOISTURE CONTENT SHOULD BE CONFINED TO MODOC COUNTY. SO THEY
HAVE THE BEST CHANCE OF GETTING DECENT RAINFALL FROM STORMS.
MEANWHILE IT WILL BE DRY WEST OF THE CASCADES DUE TO A COMBINATION
OF INCREASING MARINE LAYER AND DRYING AT MID LEVELS. TEMPERATURES ON
WEDNESDAY WILL CONTINUE TO COOL...AND MOST OF THE INLAND AREAS HIGH
TEMPERATURES WILL BE 5 TO 15 DEGREES BELOW TUESDAY'S HIGHS.

AFTER WEDNESDAY, THE MODELS ARE IN FAIRLY GOOD AGREEMENT SHOWING DRY
WEATHER RETURNING THURSDAY AND LASTING INTO AT LEAST THE FIRST HALF
OF NEXT WEEKEND. A THERMAL TROUGH WILL DEVELOP ALONG THE OREGON
COAST THURSDAY NIGHT AND LASTING THROUGH SATURDAY. TEMPERATURES WILL
BE ABOVE NORMAL, BUT WERE NOT EXPECTING THE BUG WARM UP LIKE WE HAD
THE LAST FEW DAYS BECAUSE WE'LL WAVE A WEAK TROUGH SWING NORTH OF
THE AREA FRIDAY FOLLOWED BY A WEAK WEST TO NORTHWEST FLOW SATURDAY.
-PETRUCELLI

&&

.AVIATION...FOR THE 08/18Z TAF CYCLE...VFR IS PRESENT ACROSS ALL
AREAS AND WILL CONTINUE THROUGH EARLY THIS EVENING. THE MARINE LAYER
WILL SURGE BACK ALONG THE COAST AFTER 00Z AND PERSIST INTO TUESDAY
MORNING. FOR THE REMAINDER OF THE AREA, SKIES WILL REMAIN VFR FOR
THE NEXT 24 HOURS. THE MAIN CONCERN WILL BE ISOLATED THUNDERSTORMS
LATE THIS AFTERNOON INTO THIS EVENING FROM THE CASCADES AND SISKIYOU
MOUNTAINS SOUTHWARD AND EASTWARD ACROSS NORTHERN CALIFORNIA AND
SOUTH CENTRAL OREGON. -SCHAAF

&&

.MARINE...UPDATED 530 AM PDT, MONDAY, 8 JUNE 2015...

THE THERMAL TROUGH HAS PUSHED OFFSHORE FROM CURRY COUNTY THIS
MORNING WITH REDUCED WIND SPEEDS OVER A TRIANGULAR AREA COVERING THE
INNER WATERS FROM PORT ORFORD SOUTHWARD AND INTO THE EXTREME
SOUTHEAST PORTION OF THE OUTER WATERS TO ABOUT 30 NM FROM PT ST
GEORGE. ELSEWHERE, MODERATE TO STRONG NORTH WINDS WILL PERSIST WITH
THE COMBINATION OF WIND WAVES AND A FRESH SWELL PRODUCING MODERATE
TO HIGH SEAS ACROSS THE WATERS.

WIND SPEEDS AND SHORT PERIOD SEAS WILL RISE AGAIN TUESDAY WITH WINDS
EXPECTED TO BUILD TO THE HIGH END OF SMALL CRAFT ADVISORY CRITERIA
ONCE AGAIN. WINDS WILL BECOME STRONGEST IN THE WATERS SOUTH OF CAPE
BLANCO FROM 10 TO 40 NM FROM SHORE AND MAY LOCALLY REACH GALE FORCE
DURING THE AFTERNOON. MEANTIME, THERE WILL BE WEAK WINDS NEAR SHORE
SOUTH OF BROOKINGS.

THIS PATTERN IS LIKELY TO PERSIST THROUGH THE REST OF THE WEEK.
MODEL AGREEMENT IS ABOUT TYPICAL WITH THE NAM MAINTAINING HIGH END
SMALL CRAFT ADVISORY CONDITIONS WEDNESDAY INTO THURSDAY WHILE THE
GFS SUGGESTS BUILDING STRENGTH COULD PRODUCE A SMALL AREA OF LOW END
GALES IN THE SOUTHERN OUTER WATERS ON WEDNESDAY AND FURTHER
STRENGTHENING ON THURSDAY INTO FRIDAY. /DW

.FIRE WEATHER...UPDATED 200 PM PDT, MONDAY, 8 JUNE 2015...

THE INCOMING THUNDERSTORM THREAT FOR TUESDAY IS REMINISCENT OF ONE
WE EXPERIENCED IN EARLY JULY OF 2014, WHEN SOME AREAS RECEIVED OVER
AN INCH OF RAIN AND OTHERS HAD MULTIPLE FIRE STARTS. FIRE STARTS
FROM THAT EVENT WERE FOUND FOR AT LEAST A WEEK AFTER THE LIGHTNING
OCCURRENCE. THERE IS HIGH CONFIDENCE IN SIGNIFICANT THUNDERSTORM
ACTIVITY OVER SISKIYOU COUNTY AND FROM THE CASCADES AND SISKIYOUS
EASTWARD ON TUESDAY. THERE IS LESS CONFIDENCE IN HOW FAR NORTH AND
WEST THE STORMS WILL MAKE IT INTO SOUTHWESTERN OREGON TUESDAY. STORM
ACTIVITY COULD CONTINUE OVERNIGHT, BEFORE RE-INTENSIFYING WEDNESDAY
AFTERNOON AND EVENING. HOWEVER, THE FOCUS OF STORMS WILL GRADUALLY
SHIFT SOUTH AND EAST, AND BY WEDNESDAY AFTERNOON, CONVECTION SHOULD
BE RELEGATED MOSTLY TO NORTHERN CALIFORNIA AND SOUTHERN PORTIONS OF
THE EAST SIDE IN OREGON.

THERE IS ALSO THE POSSIBILITY OF LIGHTNING THIS AFTERNOON THROUGH
TUESDAY MORNING. COVERAGE WILL LIKELY NOT BE AS EXTENSIVE AS ON
TUESDAY. ISOLATED COVERAGE IS EXPECTED DURING THE AFTERNOON AND
EVENING MAINLY OVER THE MOUNTAINS FROM THE CASCADES AND SISKIYOUS
SOUTHWARD AND EASTWARD THEN A FEW THUNDERSTORMS MAY CONTINUE
OVERNIGHT. THERE IS HIGH CONFIDENCE THAT STORMS WILL PRODUCE
SIGNIFICANT RAINFALL DUE TO HIGH PRECIPITABLE WATER VALUES AND SLOW
STORM MOTION, AND OLD BURN SCARS COULD SEE MOBILIZATION OF SEDIMENT
AND DEBRIS.

LOOKING INTO WEDNESDAY AND THURSDAY AFTERNOONS, FORECAST GUIDANCE
SUGGESTS THAT SOME AREA OF THE EAST SIDE, MAINLY NORTHERN LAKE
COUNTY, MAY APPROACH RED FLAG CRITERIA IN THE FORM OF GUSTY WINDS
AND LOW HUMIDITY. WILL NEED TO KEEP AN EYE ON THIS, ESPECIALLY IF
NEW STARTS RESULT FROM THE ACTIVE THUNDERSTORMS EARLIER IN THE
WEEK. -BPN/BTL/DW

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT WEDNESDAY FOR
     PZZ350-356-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT WEDNESDAY
     FOR PZZ350-356.
     HAZARDOUS SEAS WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY
     NIGHT FOR PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT TUESDAY
     FOR PZZ370.
     GALE WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT FOR
     PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT TUESDAY FOR
     PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 5 AM PDT WEDNESDAY FOR PZZ376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:10 PM PDTFire Weather WatchMFRSiskiyou18 hr
Jun 8, 3:12 PM PDTFire Weather WatchMFRSiskiyou23 hr
Jun 8, 3:06 PM PDTGale WatchMFR11 hr
Jun 8, 3:06 PM PDTHazardous Seas WatchMFR11 hr

Nearby

Red Flag Warnings in Oregon, 2015Red Flag Warnings in California, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.